MAUDE Adverse Event Report: UNOMEDICAL S.R.O. GENTLECATH GLIDE; CATHETER, URETHRAL

UNOMEDICAL S.R.O. GENTLECATH GLIDE; CATHETER, URETHRAL
Model Number 421571
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
End user states "she caths due to retention from bladder muscle dysfunction.She caths 6-7 x a day and is not new to cathing.She previously used the cure t10 without concerns and then due to insurance reasons was switched to the gc glide 10 fr female.Gc glide initially worked well for months but she has noticed a change in the last 2 months only they are not working well for her.She states since she started to notice the color of the catheter change to yellow" (it was explained to her that change was made due to the change in sterilization process).End user states "they feel dry/ inadequate lubrication after activation of water sachet.She said after she finally removes the catheter from urethra she will run her hand down them and they all feel dry affecting the entire catheter even near eyelets.Often they will "get stuck" in urethra as she removes them out which previously would never occur with these.She said it sometimes has caused her pain to the point of crying.She ensured she uses them within the 1-2 time frame after the water sachet is burst to drain herself.In october, this pain did not subside.Pain and irritation increased so she went into urgent care where they did a urine sample and she was diagnosed with a uti and treated with antibiotics.She said her symptoms never fully resolved so in november she went into for another urine sample and she did say the culture showed a different bacteria than october's urine sample (could not relay the name) and so she was treated with antibiotics again and even needed iv antibiotics.She said between oct/nov she had 4 different antibiotics, one she said was cefdinir and the other possible vancomycin.She said she last finished these up a few days ago.She still feels irritation in her urethra now but overall better than prior.During the time she had utis she did not use the estradiol cream she normally uses 2 x a week.She has followed up with infectious disease, she is following up with urology soon for this.She has been doing pelvic floor therapy as well for the last couple months.Denies recent constipation with diet she has been placed by gi.She said she has seen 2-3 urogynecologists, she does not have prolapse she is aware of.Prior to this change she has noticed in the gc glide she did not get frequent utis, she said "every once in a while." she is very good about washing hands, ensuring the catheter stays sterile prior to insertion and does wipe her urethra prior to insertion." this emdr covers the unknown number of catheters associated with the utis.
 
Additional Manufacturer Narrative
A2: age: 65, sex: female.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number; reporting site: 1049092; manufacturing site: 3005778470.
 
Additional Manufacturer Narrative
Review of the dhr showed that all relevant tests required during the manufacturing and packaging process and final product release had been fulfilled and met the requirements.No nonconformity had been registered during the production process of the mentioned lot.A query was run against lot 2m00530.No another complaint of this nature was received on the lot.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 3005778470.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
GENTLECATH GLIDE
Common Device Name
CATHETER, URETHRAL
Manufacturer (Section D)
UNOMEDICAL S.R.O.
priemyselny park 3,
michalovce 07101
LO  07101
Manufacturer (Section G)
UNOMEDICAL S.R.O.
priemyselny park 3,
michalovce 07101
LO   07101
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key18237173
Report Number3005778470-2023-00353
Device Sequence Number19640161
Product Code GBM
UDI-Device Identifier30768455143574
UDI-Public30768455143574
Combination Product (Y/N)N
Initial Reporter StateOK
PMA/510(K) Number
K161344
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/01/2025
Device Model Number421571
Device Lot Number2M00530
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer12/28/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown